Thunderstorm Wind, Marshall
- When
- June 4, 1:15 PM CST to 1:20 PM CST
- Where
- Marshall County, Henry
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.117, -89.367
Numerous tree limbs were blown down as well as a couple of large trees.
8 thunderstorm wind, 7 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 4, 12:25 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 125 PM CDT WED JUN 4 2002 FORECAST CONCERNS CONTINUE TO BE TIMING OF COLD FRONT ACRS THE CWFA TNT INTO WEDNESDAY...AND ASSOCIATED PRECIP CHANCES. 17Z SFC ANALYSIS INDICATING LOW PRESSURE NEAR IOWA CITY WITH COLD FRONT EXTENDING SW THRU EAST CNTL IA. MODELS DIFFER A BIT ON POSITION OF SFC WAVE WITH ETA PUSHING FEATURE TO SW WISCONSIN WHICH SEEMS A BIT TOO FAR NORTH. AVN AND NGM TAKING LOW ON A MORE EASTERLY TRAJECTORY...WHILE THE ETA-KF TAKES WAVE TO NEAR RFD BY 00Z WHICH LOOKS MORE REASONABLE WITH THE EXTENT OF THE CONVECTIVELY MODIFIED AIR MASS ACRS THE REGION. OTHER THAN SOME MESOSCALE DIFFERENCES NOTED ABOVE IT APPEARS THE ETA INITIALIZED THE BEST THIS MORNING AND HAS BEEN DOING A BETTER OVER ALL JOB WITH THE CONVECTION THE PAST 24 HOURS...SO WL SIDE WITH THAT MODEL THIS FCST PD. SHORTWAVE ENERGY NOTED ON WATER VAPOR LOOP ACRS THE DAKOTAS INTO ERN WY FCST TO PUSH EASTWARD THIS EVENING AND GIVE OUR FRONT TO THE WEST A DECENT PUSH. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL BE LIKELY AHEAD OF BNDRY TNT ACRS ALL BUT OUR FAR SERN GROUPS. ETA AND ETA-KF INDICATING A SECONDARY WAVE DVLPG ON THE SRN END OF THE FRONT AS SHORTWV ENERGY EJECTS OUT OF THE SRN PLAINS ON THU. THIS WL ENHANCE PRECIP CHANCES ACRS THE SERN HALF OF THE CWFA WITH CHANCE POPS ACRS THE NORTH. BOTH NRN AND SRN STREAM SHORTWAVES FCST TO BE PUSHING TO OUR EAST BY LT WED NIGHT THU POPS WILL BE LOWERING FROM NW TO SE...WITH ALL BUT THE FAR SE OUT OF THE PRECIP BY THU MRNG. THEN HIGH PRESSURE WL BUILD IN FOR THE END OF THE WEEK AND THE FIRST PART OF OUR WEEKEND WITH MODEL DIFFERENCES REALLY STARTING TO REAR THEIR UGLY HEADS AGAIN FOR THE SECOND HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. THE AVNX AND MRF SUGGESTING SRN STREAM SHORTWAVE ENERGY TO ROTATE ACRS THE SRN PLAINS OVER THE WEEKEND WITH A MUCH STRONGER UPPER LVL SYSTEM ACRS THE ROCKIES. SIG DIFFERENCES EVEN SHOWING UP BETWEEN THIS MORNINGS MRF AND THE LATEST AVN MODEL IN JUST HOW THE NRN STREAM SYSTEM WILL AFFECT THE UPPER LOW ACRS THE SOUTH. MODELS ARE NOT DOING VERY WELL WITH THIS WEEKEND PATTERN SO RATHER THAN MAKE ANY SIG CHANGES TO GOING FCST...WL LEAVE CURRENT EFP WORDING AS IS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI EU 065/075 054/078 055 44642 PIA EU 061/074 053/077 054 44641 DEC EU 065/075 054/078 055 44642 CMI EU 065/074 053/077 053 44652 MTO EU 068/077 055/077 057 44652 LWV EB 072/082 058/078 058 44476 .ILX...NONE. SMITH
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041700- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1118 AM CDT TUE JUN 4 2002 ...A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... A COLD FRONT FROM EASTERN IOWA TO NORTHWEST MISSOURI TO EASTERN KANSAS LATE THIS MORNING WILL APPROACH CENTRAL ILLINOIS BY THIS EVENING...REACHING THE I-70 CORRIDOR BY WEDNESDAY MORNING. THE FRONT WILL ENCOUNTER A WARM AND UNSTABLE ATMOSPHERE ACROSS CENTRAL ILLINOIS. AS A RESULT...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...FOR AREAS MAINLY NORTH OF I-70. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. PLAHMER
The national radar mosaic for the moment the first event began.
8 thunderstorm wind, 7 hail, 2 flash flood. Local standard time, as filed.
Numerous tree limbs were blown down as well as a couple of large trees.
Several large trees were blown down.
Eight inches of water was flowing over Illinois Route 97 north of Gilson due to heavy rains in the area.
Numerous limbs and several trees were blown down countywide, especially in the Washington area.
Several large tree limbs were blown down around town.
A large tree was blown over onto a house causing moderate damage. No injuries were reported.
One foot of water was flowing over Illinois Route 106 two miles south of Alsey due to heavy rains.
Several trees were blown down in town, as well as, tree limbs.
Several large trees were blown down as well as power lines and tree limbs. Also, northeast of Greenup a barn was destroyed. No injuries were reported.
Several trees and tree limbs were blown down. One fallen limb in Martinsville pulled power lines down. Three miles north of Casey, part of the roof of a hog containment building was blown off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301994, 5301996, 5301995, 5301997, 5301998, 5301999, 5302000, 5302001, 5302003, 5302002, 5302004, 5302005, 5302007, 5302006, 5302008, 5302009, 5302010.